zbMATH — the first resource for mathematics

Multiple positive solutions to a third-order discrete focal boundary value problem. (English) Zbl 1001.39022
The authors are concerned with the existence of three positive solutions (p.s.) to the third-order boundary \[ -\Delta^3x(t-k)+f(x(t))=0,\quad t\in[a+k,b+k] \] with boundary conditions \(x(a)=\Delta x(t_2)=\Delta^2 x(b+1)=0\) where \(f:\mathbb{R}\to\mathbb{R}\) is continuous, \(f\) is nonnegative for \(x\geq 0\) and \(k\in\{1,2\}\).
In a previous paper the authors together with A. C. Peterson [J. Comput. Appl. Math. 88, No. 1, 103-118 (1998; reviewed above)] imposed conditions on \(f\) to yield at least three p.s. to the enounced b.v.p. applying the fixed-point theorem (f.p.t.) of R. W. Leggett and L. R. Williams [Indiana Univ. Math. J. 28, 673-688 (1979; Zbl 0421.47033)]. R. I. Avery [Math. Sci. Res. Hot-Line 3, No. 7, 9-14 (1999; Zbl 0965.47038)] has given a generalization of this f.p.t. which is used in the present paper to prove the existence of three p.s.

39A11 Stability of difference equations (MSC2000)
47H10 Fixed-point theorems
Full Text: DOI
[1] Anderson, D.; Avery, R.I.; Peterson, A.C., Three positive solutions to a discrete focal boundary value problem, Journal of computational and applied mathematics, 88, 103-118, (1998) · Zbl 1001.39021
[2] Henderson, J.; Thompson, H.B., Multiple symmetric positive solutions for a second order boundary value problem, Proceedings of the American mathematical society, 128, 2373-2379, (2000) · Zbl 0949.34016
[3] Avery, R.I.; Henderson, J., Three symmetric positive solutions for a second-order boundary value problem, Appl. math. lett., 13, 3, 1-7, (2000) · Zbl 0961.34014
[4] Anderson, D., Multiple positive solutions for a three-point boundary value problem, Mathl. comput. modelling, 27, 6, 49-57, (1998) · Zbl 0906.34014
[5] Agarwal, R.P.; Wong, P.J.Y.; O’Regan, D., Positive solutions of differential, difference, & integral equations, (1999), Kluwer Academic Bostoc · Zbl 0923.39002
[6] Kelley, W.G.; Peterson, A.C., Difference equations: an introduction with applications, (1991), Academic Press San Diego · Zbl 0733.39001
[7] Ahlbrandt, C.D.; Peterson, A.C., Discrete Hamiltonian systems: difference equations, continued fractions and Riccati equations, (1996), Kluwer Academic Boston · Zbl 0860.39001
[8] Avery, R.I., A generalization of the Leggett-Williams fixed point theorem, MSR hot-line, 2, 9-14, (1998) · Zbl 0965.47038
[9] Anderson, D., Green’s function for an n-point discrete right focal boundary value problem, Panamerican mathematical journal, 8, 2, 45-70, (1998) · Zbl 0958.39006
[10] Avery, R.I., Existence of multiple positive solutions to a conjugate boundary value problem, MSR hot-line, 2, 1-6, (1998) · Zbl 0960.34503
[11] Avery, R.I.; Peterson, A.C., Multiple positive solutions of a discrete second order conjugate problem, Panamerican mathematical journal, 8, 1-12, (1998) · Zbl 0959.39006
[12] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag New York · Zbl 0559.47040
[13] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic Press San Diego · Zbl 0661.47045
[14] Leggett, R.W.; Williams, L.R., Multiple positive fixed points of nonlinear operators on ordered Banach spaces, Indiana university mathematics journal, 28, 673-688, (1979) · Zbl 0421.47033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.